Kentucky, 2019Flash Flooding and Flooding in Kentucky, February 20 to 24, 2019
February 20 to 24, 2019 · NWS LMK · 38 events in 27 counties and zones
On February 19, 2019, a broad upper trough dipped south to the Gulf of Mexico and carried abundant amounts of moisture towards the Ohio Valley. 5 to 3 of rainfall along the Mississippi and Ohio River Valleys.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On February 19, 2019, a broad upper trough dipped south to the Gulf of Mexico and carried abundant amounts of moisture towards the Ohio Valley. Once the moisture was transport was underway, isentropic lift caused 1.5 to 3 of rainfall along the Mississippi and Ohio River Valleys. The higher amounts went as far north as south central Indiana.
On the 20th, an upper trough axis and cold front pushed through southern Indiana and central Kentucky. The heaviest rain fell during the morning and into the afternoon hours before tapering off from west to east late on the 20th.
Moving into the 22nd, the upper flow amplified once again with a deep southwest flow aloft. Isentropic lift was underway resulting in widespread light rain pushing northward from Tennessee into Kentucky during the day. By that night, the ridge increased slightly across the region with a surface warm front pushing northward. More moderate to heavy rainfall fell during the night which caused localized flooding.
On the evening of the 23rd, surface low pressure in the vicinity of the Kansas City, MO area with an arcing cold front pushed towards the Mississippi River. This cold front pushed through the region during the night and brought more moderate to heavy |rain along with some thunderstorms.
All this rain and the saturated ground caused many flooding problems around central Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 20, 6:13 AM EST, 47 minutes earlier.
Area forecast discussion, Feb 20, 6:13 AM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
613 AM EST Wed Feb 20 2019
...Updated Forecast and Aviation Discussions...
.Forecast Update...
Issued at 600 AM EST Wed Feb 20 2019
Though temperatures are right at freezing in Jefferson county, IN,
dispatchers indicate only a few roads with slick conditions. Will
thus let the Winter Weather Advisory expire there and replace with a
Special Weather Statement. Winds at KIMS finally are turning to
east southeasterly, so temperatures should start nudging upward.
Otherwise, seeing a back edge to this first wave of precip. Cloud
tops are warming some too, so rain rates should come down. Latest
high res guidance indicates we should back fill with another wave of
rain later this morning, so will keep high pops.
&&
.Short Term...(Today and tonight)
Issued at 245 AM EST Wed Feb 20 2019
Wisconsin MIMIC-TPW product showing the plume of moisture that 24
hours ago was pulling in the northwest Gulf of Mexico now is riding
quickly northward up the MS Valley. This feed, along with plenty of
lift across the region will maintain the soaking rains, along with
some rumbles of thunder, across the region today. Confidence is
pretty high in this solution. The plume should push just east of the
region this evening, bringing an end to this first wave of heavier
precipitation.
A warm front, nearing the KY/TN border this hour, will lift north
across our forecast area today. That should allow temperatures to
rise well above normal today...reaching the 50s for most places and
perhaps 60 along that southern border. Winds switching around to
westerly tonight will help lows to get back down to the 30s for most
locations.
As for rainfall totals today...MRMS as of 2 AM EST is showing totals
in our area peaking around 0.75 inch...just a tad above Kentucky
Mesonet stations reported values. Totals over western Kentucky have
been much higher, within the enhanced belt of lift in the right rear
quad of an upper jet over the Midwest. As the low-level jet
continues into our region the next few hours we should see our
numbers go up as well...with around 2 inches possible by day's end
along an axis from Russellville to Bardstown to Cynthiana, KY. This
keeps the concern for flooding going and plan no changes to the
current flood watch.
.Long Term...(Thursday through Tuesday)
Issued at 325 AM EST Wed Feb 20 2019
...Additional Heavy Rainfall and Thunderstorms This Weekend...
A brief break in the rain is expected Thursday as sfc high pressure
moves in behind the cold front. Expect temps to drop back into the
mid 40s to low 50s for highs on Thurs. Increasing clouds and rain
showers will make their way back into the area Thu night as a subtle
upper level disturbance pushes northeast into the region.
=============================
Friday through Saturday Night
=============================
Steady rains will slowly creep north along a warm front Fri/Fri
night. A few elevated t-storms may be possible along the warm front
Fri night. Precipitation is expected to be mainly light on Fri and
Fri evening. As the LLJ strengthens and better moisture
transport increases ahead of the potent low pressure system,
moderate steady rains will be possible late Fri night into Sat
morning.
The heaviest rains and best flooding potential still look to be on
Sat into Sat evening as a potent low pressure system pushes
northeast into the Great Lakes region causing a warm front to lift
north over our area early Sat and then pushing a cold front through
Sat evening. Copious amounts of rain are expected in steady rains
and t-storms. 1-2+" of rain can be expected across the area Sat/Sat
night which will most likely cause flooding problems on already very
saturated soils. River and areal flooding are likely and flash
flooding will be possible in t-storms. Total rainfall Fri through
Sat night looks to range from 1.5-3+".
Saturday's low pressure system will also pose a severe weather risk
as this dynamic system crosses the region. Soundings indicate a
very strong wind profile in place including the exit region of a
strengthening 140kt upper level jet and a 60-70kt low level jet.
With all of the rain/clouds Sat morning, the lack of instability may
pose a challenge. However, the 0Z model runs did speed up the
timing with this weather system which brings a thin area of SBCAPE
into our region Sat late afternoon/evening mainly to the I-65
corridor and west. Confidence in timing is still low-medium but the
potential window for a severe weather episode looks possible at this
time for southern IN/central KY especially along and west of I-65.
Cellular structures look possible with this storm system and could
produce damaging winds.
In the warm sector Sat, temps will rise well into the 60s
approaching 70 over southern KY.
Sunday - Tuesday...
Sat night into Sunday SW-W winds look pretty gusty. Expect wind
gusts to around 35-40+ mph which may eventually warrant a wind
advisory. Sun/Mon look dry and cooler. There is potential for
another weather system to impact the area Tuesday but confidence is
low with a large model spread in day 7.
&&
.Aviation...(12Z TAF Issuance)
Updated at 610 AM EST Wed Feb 20 2019
Rainy pattern for this TAF, with steady lift along a warm front
moving north across the region today. Seeing a brief back edge to
precip at HNB...perhaps getting to SDF in an hour or two. Expect
some back filling of rains though. Thus have lower ceilings and
visibilities, likely into the IFR range at times through the
afternoon. Winds will shift around from easterly right now to
southerly by afternoon and then westerly tonight. Rain chances
should end this evening, with slowly improving ceilings. Cannot rule
out some lightning at any of the sites, but confidence in
timing/location too low to put into any one terminal right now. Will
update as confidence increases.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Thursday morning for INZ090>092.
KY...Flood Watch through Thursday morning for KYZ023>031-033>043-
045>049-053>057-061>067-070>078-081-082.
&&
Update...RJS
Short Term...RJS
Long Term...AMS
Aviation...RJSHazardous weather outlook, Feb 20, 3:57 AM EST, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
357 AM EST Wed Feb 20 2019
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-210900-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
357 AM EST Wed Feb 20 2019 /257 AM CST Wed Feb 20 2019/
This Hazardous Weather Outlook is for portions of Indiana, south
central Indiana, east central Kentucky, north central Kentucky,
northwest Kentucky, and south central Kentucky.
.DAY ONE...Today and Tonight
Widespread rains will continue most of the day today. Areas that
receive heavier rains could see flash flood conditions, but in
general expect minor ponding on area roadways and rises on area
creeks and streams.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Additional waves of rainfall are likely Friday through Saturday
night. This rain will exacerbate ongoing river flooding. A strong low
pressure system may bring strong to severe thunderstorms and
windy conditions Saturday afternoon into Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotters are welcome to report any wintry weather from last evening
as well as overnight rainfall totals and any flooding conditions
today.
RJS/AMS
In the hours before
Local storm report, Feb 20, 5:55 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM FLOOD 1 SSE HUNTINGBURG 38.29N 86.96W
02/20/2019 DUBOIS IN 911 CALL CENTER
ROAD CLOSED ON THE SOUTH SIDE OF HUNTINGBURG
DUE TO FLOODING.
&&
AMSSpecial weather statement, Feb 20, 5:57 AM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
557 AM EST Wed Feb 20 2019
INZ078-079-KYZ032-201300-
Scott-Jefferson-Trimble-
Including the cities of Scottsburg, Madison, Bedford, and Milton
557 AM EST Wed Feb 20 2019
...A Few Slick Spots Possible Over the Next Hour or Two...
As warmer air tries to build into the region, temperatures
hovering near freezing with light to moderate rain in the area
likely will mean a few slick spots are possible on area roadways,
especially on elevated surfaces, bridges and overpasses. Take
caution while driving over the next couple of hours.
RJS
Local storm report, Feb 20, 6:21 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN 1 E CENTRAL 38.10N 86.13W
02/20/2019 M2.01 INCH HARRISON IN PUBLIC
MEASURED AT PRIVATE WEATHER STATION.
&&
RJSLocal storm report, Feb 20, 6:22 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM HEAVY RAIN 3 NNE NEW MIDDLETOWN 38.20N 86.04W
02/20/2019 M2.44 INCH HARRISON IN PUBLIC
MEASURED AT PRIVATE WEATHER STATION.
&&
RJSLocal storm report, Feb 20, 6:31 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 3 ENE FALLS OF ROUGH 37.62N 86.50W
02/20/2019 M2.03 INCH BRECKINRIDGE KY OTHER FEDERAL
AUTOMATED GAUGE AT ROUGH RIVER LAKE NEAR
HARDINSBURG.
&&
RJSLocal storm report, Feb 20, 6:42 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
642 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM NON-TSTM WND DMG 2 SE VALLEY STATION 38.08N 85.83W
02/20/2019 JEFFERSON KY BROADCAST MEDIA
REPORTED AT BLEVINS GAP ROAD, BLOCKING THE
ROAD. PEAK WIND GUSTS IN THE REGION IN THE
30 TO 40 MPH RANGE.
&&
RJSFlood, Meade
- When
- February 20, 7:00 AM EST to 10:00 AM EST
- Where
- Meade County, 2.65 mi NW of Haysville to 3.09 mi WSW of Midway
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.921, -86.290
High water closed Kentucky 261 between mile markers 15 and 16.
Flood, Hart
- When
- February 20, 6:30 AM CST to 9:30 AM CST
- Where
- Hart County, 0.69 mi S of Hammonville to 1.18 mi ESE of High Hickory
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.410, -85.800
Kentucky 2785 was closed due to high water between mile markers 2.5 and 2.6.
Flood, Jefferson
- When
- February 20, 8:00 AM EST to 11:00 AM EST
- Where
- Jefferson County, 0.54 mi W of Strathmoor Manor to 0.53 mi WNW of Strathmoor Manor
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.200, -85.630
There was an underpass blocked by high water.
Flood, Nicholas
- When
- February 20, 8:45 AM EST to 11:45 AM EST
- Where
- Nicholas County, 1.6 mi SSE of Myers to 0.66 mi S of Carlisle
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.330, -83.935
There were a few roads with water over them in Nicholas County.
Flood, Bourbon
- When
- February 20, 8:45 AM EST to 11:45 AM EST
- Where
- Bourbon County, 0.88 mi NW of Jacksonville to 0.72 mi NW of Jacksonville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.280, -84.380
High water closed Silas Road and Collins Road near Silas Creek.
Flood, Metcalfe
- When
- February 20, 9:30 AM CST to 12:30 PM CST
- Where
- Metcalfe County, 2.85 mi NW of Summer Shade to 2.15 mi WSW of Knob Lick
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.906, -85.740
Kentucky 640 was closed due to high water. Several other rural roads in the county had water over them.
Flash Flood, Ohio
- When
- February 23, 4:20 PM CST to 6:20 PM CST
- Where
- Ohio County, 1.65 mi E of Hartford to 1.14 mi ESE of Hartford
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.450, -86.890
Roads were reported to be flooded.
Flash Flood, Grayson
- When
- February 23, 4:24 PM CST to 6:24 PM CST
- Where
- Grayson County, 0.28 mi ESE of Short Creek to 0.36 mi ESE of Short Creek
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.528, -86.475
Short Creek was flowing over the road at the intersection of Highway 79 and Highway 54.
Flash Flood, Logan
- When
- February 23, 5:10 PM CST to 10:10 PM CST
- Where
- Logan County, 1.95 mi SW of Danby to 0.75 mi SSE of Cooperstown
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.860, -86.925
Logan County Dispatch reported that several roads across the city and county were closed due to high water.
Flash Flood, Allen
- When
- February 23, 5:45 PM CST to 11:45 PM CST
- Where
- Allen County, 2.32 mi WNW of Maynard to 2.53 mi WNW of Maynard
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.780, -86.120
Water was reported over the road at Whitney Road and Parkhurst Road.
Flash Flood, Edmonson
- When
- February 23, 5:45 PM CST to 9:45 PM CST
- Where
- Edmonson County, 1.14 mi ENE of Huff to 1.08 mi ENE of Huff
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.255, -86.350
A bridge on Blackgold-Grassland Road had to be closed due to high water.
Flash Flood, Hart
- When
- February 23, 5:58 PM CST to 8:58 PM CST
- Where
- Hart County, 2.04 mi SSW of Perryville to 1.1 mi SE of Logsdon Vly
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.252, -85.933
Water was rushing over Lawler Bend Road. There was another road closed on KY 1140.
Flash Flood, Butler
- When
- February 23, 6:39 PM CST to 9:39 PM CST
- Where
- Butler County, 3.52 mi SSE of Monford to 1.33 mi ESE of Davenport
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 37.225, -86.619
Roads were closed due to flooding.
Flash Flood, Edmonson
- When
- February 23, 6:39 PM CST to 8:39 PM CST
- Where
- Edmonson County, 1.1 mi W of Windyville to 0.88 mi WNW of Windyville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 37.220, -86.350
Road was closed due to flooding.
Flash Flood, Monroe
- When
- February 23, 6:39 PM CST to 8:30 PM CST
- Where
- Monroe County, 0.69 mi N of Otia to 0.36 mi NNE of Otia
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.690, -85.570
The Kentucky 214 ferry was closed due to flooding.
Flash Flood, Simpson
- When
- February 23, 6:39 PM CST to 9:39 PM CST
- Where
- Simpson County, 0.28 mi W of Middleton to 2.37 mi NW of Middleton
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.749, -86.725
Kentucky 103 was closed between mile marker 0 and 1.5 due to flooding.
Flash Flood, Warren
- When
- February 23, 6:39 PM CST to 9:39 PM CST
- Where
- Warren County, 2.95 mi NW of Bowling Green to 0.93 mi NE of Blue Level
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 37.012, -86.466
Kentucky 1435 was closed between mile marker 11 and 12 due to flooding.
Flash Flood, Green
- When
- February 23, 6:55 PM CST to 10:55 PM CST
- Where
- Green County, 0.94 mi N of Gresham to 0.14 mi E of Haskingsville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.213, -85.448
A driver reported fast flowing water over Highway 61 between Greensburg and Columbia. Emergency crews were en route to close the roadway.
Flash Flood, Taylor
- When
- February 23, 8:13 PM EST to 11:13 PM EST
- Where
- Taylor County, 2.43 mi SSW of Hobson to 2.27 mi N of Lorain
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.386, -85.379
Emergency services were en route to perform a swift water rescue on a stranded motorist on Salem Church Road.
Flash Flood, Cumberland
- When
- February 23, 7:25 PM CST to 11:25 PM CST
- Where
- Cumberland County, 2.37 mi WNW of Amandaville to 6.19 mi ESE of Hegira
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.919, -85.336
It was reported that 12 roads had to be closed throughout the county from a combination of flash flooding, areal flooding, and river flooding.
Flash Flood, Logan
- When
- February 23, 7:35 PM CST to 10:35 PM CST
- Where
- Logan County, 0.93 mi W of Lewisburg to 1.92 mi ESE of Jerico
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.980, -86.947
Ten inches of water was reported over road 1/2 mile from 106 and 1153 intersection near Alum Creek.
Flash Flood, Russell
- When
- February 23, 7:35 PM CST to 11:35 PM CST
- Where
- Russell County, 1.52 mi SW of Whittle to 0.94 mi SW of Decatur
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.003, -84.987
Several roads throughout the county had to be closed due to high water.
Flood, Garrard
- When
- February 23, 8:49 PM EST to February 24, 3:49 AM EST
- Where
- Garrard County, 2.34 mi SSW of Mc Creary to 1.27 mi S of Lancaster
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.640, -84.540
Pictures showed that roads in Garrard County were impassible due to standing water.
Flash Flood, Clinton
- When
- February 23, 7:50 PM CST to 9:50 PM CST
- Where
- Clinton County, 2.07 mi S of Wago to 1.54 mi S of Wago
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.690, -85.170
Dickens Chapel Road was closed due to flooding.
Flood, Madison
- When
- February 23, 9:10 PM EST to February 24, 3:10 AM EST
- Where
- Madison County, 2.3 mi SE of Richmond to 2.39 mi SW of Richmond
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.729, -84.267
Standing water was reported near Altamont and Race Streets in Richmond.
Flood, Madison
- When
- February 23, 9:30 PM EST to February 24, 12:30 AM EST
- Where
- Madison County, 0.55 mi E of Valley View to 0.08 mi NNE of Stringtown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.830, -84.420
There was a water rescue on Tates Creek Road.
Flash Flood, Garrard
- When
- February 23, 9:39 PM EST to 11:39 PM EST
- Where
- Garrard County, 2.15 mi SE of Cartersville to 3.98 mi SE of Cartersville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.510, -84.390
A water rescue took place on Copper Creek Road.
Flash Flood, Simpson
- When
- February 23, 8:39 PM CST to 11:39 PM CST
- Where
- Simpson County, 2.35 mi NNW of Franklin to 2.59 mi NW of Franklin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.750, -86.590
Kentucky 2592 at Highway is impassable due to flooding. Highway 73 is still open.
Flood, Fayette
- When
- February 23, 9:50 PM EST to February 24, 11:50 PM EST
- Where
- Fayette County, 2.04 mi NE of Chilesburg to 2.54 mi SE of Cadentown
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.021, -84.324
Pictures showed flooding in a neighborhood in the Chilesburg, Kentucky area.
Flood, Warren
- When
- February 23, 9:00 PM CST to February 24, 3:00 AM CST
- Where
- Warren County, 0.69 mi N of Bowling Green to 0.48 mi N of Bowling Green
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.990, -86.430
Pictures showed cars driving through flooding around Fairview Plaza in Bowling Green, Kentucky.
Flash Flood, Madison
- When
- February 23, 10:07 PM EST to February 24, 12:07 AM EST
- Where
- Madison County, 2.58 mi WSW of Union City to 2.19 mi NNE of Reeds Crossing
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.780, -84.240
Water was moving swiftly along Hunter Lane, Union City, Tates Creek Road, and Catalpa Loop in the city of Richmond.
Flash Flood, Adair
- When
- February 23, 9:09 PM CST to 11:09 PM CST
- Where
- Adair County, 0.69 mi N of Milltown to 0.81 mi ESE of Milltown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.130, -85.400
Road were affected by flooding.
Flash Flood, Casey
- When
- February 23, 10:30 PM EST to February 24, 1:30 AM EST
- Where
- Casey County, 3.09 mi NE of Windsor to 3.25 mi ENE of Windsor
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.163, -84.883
Flooding was reported on Sloan Fork Road near Sloan Fork. Flooding was also reported in Yosemite near Breeden.
Flash Flood, Metcalfe
- When
- February 23, 9:30 PM CST to 11:30 PM CST
- Where
- Metcalfe County, 0.59 mi SW of Estes to 1.95 mi W of Goodluck
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.973, -85.486
Five roads had to be closed in the county due to flooding. Several more had been closed since Friday.
Flood, Warren
- When
- February 23, 9:50 PM CST to February 24, 3:50 AM CST
- Where
- Warren County, 0.69 mi N of Bristow to 1.38 mi NW of Bristow
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.030, -86.370
Several roads in the county had water covering them, especially on the northeast side in the Plum Springs Area near Moorman Lane.
Flash Flood, Lincoln
- When
- February 23, 11:39 PM EST to February 24, 2:39 AM EST
- Where
- Lincoln County, 2.14 mi NNE of Chicken Bristle to 1.81 mi N of Chicken Bristle
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.510, -84.770
A water rescue took place on Frog Branch Road.
Flash Flood, Larue
- When
- February 23, 11:40 PM EST to February 24, 2:40 AM EST
- Where
- Larue County, 1.61 mi SW of Buffalo to 1.63 mi SW of Buffalo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.505, -85.723
Hall Gaddie was closed due to high water.
Flash Flood, Larue
- When
- February 24, 12:04 AM EST to 3:04 AM EST
- Where
- Larue County, 2.14 mi ENE of Hodgenville to 0.86 mi NE of Hodgenville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.583, -85.715
Phillips Lane in Hodgenville and Highway 222 were underwater.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, February 20 to 28, 20192 deaths · 1 injured · $1.1 million · 85 events
- Flooding in Arkansas, February 20 to 28, 20191 death · 6 events
- Debris Flow in Tennessee, February 20 to 24, 2019$15 million · 1 event
- Winter Storm and Heavy Snow in California, February 20 to 22, 2019$220,000 · 5 events
- Debris Flow and Strong Wind in Georgia, February 20, 2019$102,000 · 6 events
- High Wind in Virginia, February 20, 2019$111,000 · 55 kt wind · 1 event
- Flooding and Heavy Rain in West Virginia, February 20 to 23, 2019$60,000 · 6 events
- Flooding in Kentucky, February 20, 2019$40,000 · 11 events
- Winter Storm in Minnesota, February 20, 201934 events
- Flooding and Heavy Rain in Virginia, February 20 to 27, 2019$11,000 · 30 events
- Winter Storm and Winter Weather in Virginia, February 20, 201928 events
- Winter Storm in Pennsylvania, February 20 to 21, 201928 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 800116, 800092, 800113, 800110, 800112, 800093, 800058, 800059, 800060, 800061, 800062, 800063, 800064, 800065, 800068, 800069, 800070, 800071, 800073, 800075, 800078, 800080, 800094, 800081, 800096, 800098, 800082, 800083, 800101, 800104, 800084, 800085, 800086, 800087, 800108, 800088, 800089, 800090.